Log In Sign Up

Question about periods and IUD...


Forum: Birth Control

Notices

Welcome to the JustMommies Message Boards.

We pride ourselves on having the friendliest and most welcoming forums for moms and moms to be! Please take a moment and register for free so you can be a part of our growing community of mothers. If you have any problems registering please drop an email to [email protected].

Our community is moderated by our moderation team so you won't see spam or offensive messages posted on our forums. Each of our message boards is hosted by JustMommies hosts, whose names are listed at the top each board. We hope you find our message boards friendly, helpful, and fun to be on!

Reply Post New Topic
  Subscribe To Birth Control LinkBack Topic Tools Search this Topic Display Modes
  #1  
June 27th, 2008, 11:51 PM
MegC's Avatar Super Mommy
Join Date: May 2007
Location: Tennessee
Posts: 523
Send a message via AIM to MegC
Hi ladies. I need to know so I apologize for any TMI that may come out here.

I had a Paragard (non hormonal) IUD inserted in March at my 6-week PP visit. I had very little, light cramping and maybe a tiny amount of spotting. Other than my first and second periods post-insertion, I have had almost no cramping and the entire experience has been relatively uneventful.

Except for one thing:

My period is CRAZY HEAVY! Heavier than I've ever had. But it's weird. Like, the first two days are really light and almost don't qualify as a period because it only appears when I wipe. If I bothered to use a tampon, the lightest ones they make wouldn't be any good because there's almost nothing there to absorb. Then--BAM!--on day three it's like the floodgates have opened. I have to change my super absorbency tampon very frequently so I don't leak all over the place (sorry if that whole section was just TMI). By around day 5 it's backed down to a level where I don't have to be too concerned anymore, but I'm just wondering a) has anyone else experienced this? B) does it ever go away? I mean, will my periods ever return to what they were pre-IUD or do I just have to learn to deal with this? It's not the end of the world, I'd just like to know what's around the corner.

Thanks!
Meg
__________________
<div align="center">



</div>
Reply With Quote
  #2  
June 28th, 2008, 12:54 AM
ShawnaCAN's Avatar Platinum Supermommy
Join Date: Aug 2006
Location: Alberta, Canada
Posts: 11,397
A) Lots of women experience it. Heavier bleeding is the most common side effect of the Paragard. You should have been given a Patient Information sheet by your doctor, it will list heavier periods as the first potential side effect. The reason for that is because the IUD works by causing inflammation to the lining of the uterus to make it unstable in order to interrupt pregnancy. This inflammation is what causes the bleeding to be heavier.

B) The bleeding improves for most women once the IUD is removed.
__________________
Reply With Quote
  #3  
June 28th, 2008, 03:47 PM
Gaby&Emmy'sMama's Avatar aka NZ-Emma
Join Date: Aug 2005
Location: Christchurch, NZ
Posts: 56,618
It is normal with a copper IUD (such as paraguard) for periods to become heavier & more painful that prior to insertion

I have a copper & my period is slowly starting to get back to normal, but I do have spotting for 3 days whereas I wouldn't have pre-IUD
__________________






Reply With Quote
  #4  
July 7th, 2008, 11:26 AM
MegC's Avatar Super Mommy
Join Date: May 2007
Location: Tennessee
Posts: 523
Send a message via AIM to MegC
Thanks ladies! It makes me feel better that this is normal.

Except when I checked for my strings yesterday, I couldn't feel them. Checked again today and still can't find them.

Now what?

Meg
__________________
<div align="center">



</div>
Reply With Quote
  #5  
July 7th, 2008, 01:55 PM
kasie.'s Avatar Platinum Supermommy
Join Date: Jul 2007
Location: Central Indiana
Posts: 9,743
Send a message via MSN to kasie. Send a message via Yahoo to kasie.
Call your Dr, tell them what happened and that you cannot find your strings anymore.
__________________
Reply With Quote
Reply

Topic Tools Search this Topic
Search this Topic:

Advanced Search
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off



All times are GMT -7. The time now is 07:42 PM.



Powered by vBulletin® Version 3.8.9
Copyright ©2000 - 2017, vBulletin Solutions, Inc.
Search Engine Optimization by vBSEO 3.6.0